MAUDE Adverse Event Report: ABBOTT VASCULAR TREK CORONARY DILATATION CATHETER

ABBOTT VASCULAR TREK CORONARY DILATATION CATHETER
Model Number 1012272-20
Medical Device Problem Codes Material Rupture (1546); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code Perforation of Vessels (2135)
Date of Event 05/03/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the procedure was performed to treat a lesion in the circumflex (cx) artery with heavy calcification.The 2.50x20mm trek balloon dilatation catheter (bdc) was advanced and inflated once when a balloon rupture occurred in 21 seconds at 18 atmospheres.The balloon was taken down and a perforation was noted.Multiple balloons were used and a 2.75 xience skypoint was used to seal the perforation.There were no adverse patient sequela and no clinically significant delay reported.No additional information was provided.
 
Additional Manufacturer Narrative
The device was not returned for analysis.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no similar incidents from this lot.It was reported that the the 2.50x20mm trek balloon dilatation catheter (bdc) was inflated once when a rupture occurred in 21 seconds at 18 atmospheres.It should be noted that the coronary dilatation catheters (cdc), trek rx and mini trek rx, global instructions for use (ifu) states: balloon pressure should not exceed the rated burst pressure (rbp).The rbp for the trek rx device is 14 atm; therefore, rbp was exceeded.In this case, it is likely the combination of the ifu deviation and the heavily calcified anatomy resulted in the reported balloon rupture.The investigation determined the reported balloon rupture appear to be related to user error/operational context.There is no indication of a product quality issue with respects to the design, manufacture, or labeling of the device.H6- device code 2017 clarifier: above rbpna.

Brand Name
TREK CORONARY DILATATION CATHETER
Common Device Name
CORONARY DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR COSTA RICA, REG # 3009564766
52 calle 3 b31 coyol free zone
el coyol alajuela
CS  
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key16985400
Report Number2024168-2023-05490
Device Sequence Number6931986
Product Code LOX
UDI-Device Identifier08717648138300
UDI-Public08717648138300
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K103110
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/23/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2026
Device Model Number1012272-20
Device Catalogue Number1012272-20
Device Lot Number30306G1
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/03/2023
Initial Report FDA Received Date05/23/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/06/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age68 YR
Patient SexFemale